Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


blood pressure
Nov 23, 2008

I am nearly at my wits end with this blood pressure thing at present and need some advice.I am on Nevirapine and Truvada,T'Cls are 750, VL is Non detectable,Liver function is perfect and so is Kidneys and cholestorole. My GP has tried me on diferent meds for blood pressure,am taking Atacand 32mg and Coversyl 10mg and it won,t budge.I have tried these meds alone on diferrent strengths and now taking both to see if it will shift it.Im starting to lose faith in my GP.My Hiv specialist has left the blood pressure up to the GP. Can you advise please.{Australia}

Response from Dr. Henry

Nevirapine + Truvada usually has minimal effect on blood pressure unless there is some degree of kidney abnormality. Hypertension can often be very challenging to control even in the general population. Both of the drugs you are taking interfere with angiotensin converting enzyme. Sometimes one needs to use blood pressure drugs with varying mechanisms of action including beta blockers, diuretics, calcium channel blockers and others. When I have a px with difficult to control blood pressure I often refer for a renal or cardiology evaluation to see if I am missing some underlying problem or need to change meds. KH



Previous
dizzyness
Next
combivir and side effects, how long do they last?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement